Alert archive / New Jersey / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 38, NWS Philadelphia/Mount Holly

July 10, 1999Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 10, 1999, 12:12 AM EDT for Sussex County, New Jersey. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 1999, 12:12 AM EDT (04:12 UTC)
Expired
Jul 10, 1999, 12:45 AM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

County Sussex County, NJ

What was reported inside it

TimeReportWhereRemark
Jul 10, 12:22 AM EDTThunderstorm WindStillwater, NJ

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 1999-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 1999-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPHL 100414 RRA
SVRPHL
NJC037-100445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 AM EDT SAT JUL 10 1999

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUSSEX COUNTY IN NEW JERSEY.

* UNTIL 1245 AM EDT.

* AT 1211 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF SUSSEX... MOVING
  EAST AT 50 MPH.

THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.

THIS IS A DANGEROUS STORM. MOVE INSIDE A STRONG BUILDING AND DO
NOT STAND NEAR WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE
TELEVISION OUTLET.

.END
JAE/RNS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:26 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 9, 8:26 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT THU JUL 8 1999

AN AREA OF SHWRS AND TSTMS AND POTENTIALLY SVR WX WAS OVER NW PA.
THIS AREA WAS HEADED DUE E AND WAS ASSOCIATED WITH A SHRT WAVE
ALFT. THIS SHORT WAVE SKIRTS THE POCONOS/SUSSEX NJ TNGT SO I WILL
UP POPS TO LIKELY THERE. FARTHER SOUTH...THERE IS SOME QUESTION
WHETHER IT WILL MAKE IT. THERE SEEMS TO BE A SRN END TO THE
ECHOES...SO EXTRAPOLATION AND ANY DIURTNAL DECR SHOULD KEEP THEM
FROM PHL/SWARD. I WILL HOWEVER...ADD A LOW CHC TO THE NRN SUBURBS
AND UP LEHIGH VALLY/NRN NY TO 50 PERCENT.

WRKZFP AVBL.

.PHI...SCA NJ/DE COASTS.

RNS

WOODWORTH

In the hours before

Special weather statement, Jul 9, 9:55 PM EDT, 2 hours 17 minutes before
PAZ054-055-060>062-100700-

SPECIAL WEATHER STATEMENT - HEAT AND HUMIDITY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT FRI JUL 9 1999

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE POCONOS AND THE
LEHIGH VALLEY OF PENNSYLVANIA UNTIL 300 AM EDT SATURDAY MORNING.
A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA AT 945 PM
WILL CONTINUE TO MOVE RAPIDLY TO THE EAST AROUND 55 MPH.  THESE
THUNDERSTORMS HAVE THE POTENTIAL FOR LARGE HAIL UP TO AN INCH AND
STRONG WIND GUSTS TO 80 MPH.

OUTDOOR FURNITURE AND OTHER SMALL OBJECTS SHOULD BE SECURED UNTIL
THE THREAT OF SEVERE THUNDERSTORMS ENDS.

PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE LATEST
STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE
IN MT HOLLY NEW JERSEY WHICH IS AVAILABLE ON NOAA WEATHER RADIO OR
VISIT OUR WEBSITE AT  WWW.NWS.NOAA.GOV/ER/PHI.

ROSS
Special weather statement, Jul 9, 9:55 PM EDT, 2 hours 17 minutes before
PAZ054-055-060>062-100700-

SPECIAL WEATHER STATEMENT - HEAT AND HUMIDITY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT FRI JUL 9 1999

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE POCONOS AND THE
LEHIGH VALLEY OF PENNSYLVANIA UNTIL 300 AM EDT SATURDAY MORNING.
A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA AT 945 PM
WILL CONTINUE TO MOVE RAPIDLY TO THE EAST AROUND 55 MPH.  THESE
THUNDERSTORMS HAVE THE POTENTIAL FOR LARGE HAIL UP TO AN INCH AND
STRONG WIND GUSTS TO 80 MPH.

OUTDOOR FURNITURE AND OTHER SMALL OBJECTS SHOULD BE SECURED UNTIL
THE THREAT OF SEVERE THUNDERSTORMS ENDS.

PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE LATEST
STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE
IN MT HOLLY NEW JERSEY WHICH IS AVAILABLE ON NOAA WEATHER RADIO OR
VISIT OUR WEBSITE AT  WWW.NWS.NOAA.GOV/ER/PHI.

ROSS

Nearby

Severe Thunderstorm Warnings in New Jersey, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.